advertisement
Question
Posted by: Serlife | 2007/11/29

Cutting down but feeling depressed

Hi

I am on Serlife antidepressants (25mg per day).

I was put on these for depression and panic attacks - the attacks were so severe that I started to suffer from agoraphobia as well.

After 5 months of treatment (on 50mg per day) I started a new job which is quite stressful at times. I am also engaged and living with my fiance in a granny flat on his parents property. His dad is an alcoholic and often causes fights and shouts and swears and threatens to kick us out when he is drunk. As a result my fiance and I have decided to move out but now money is becoming a problem.

I am finding that due to all of the stress I am getting very depressed and I often think about suicide as a way out - although no one knows I feel like this because I put on a brave face everyday and never complain.

I am trying to cut down on the pills (my doctor recommended cutting down to 1/2 a 50mg tablet per day for a month and then 1/2 every 2 days for a month and so on until I come off of them completely).

Do you have any advise on what I can do?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Either an antidepressant is helping sinificantly ( after a 2-3 week period of getting used to them ) or it is not. If it is helping, there's no point in cutting DOWN the dose once an effective dose ahas been reached --- too low a dose is likely to have no benefits at all and to be wasted. If you are "getting very depressed" I don't understand why you would be cutting down and stopping the meds ?
Ask about the availability of some CBT counselling which is also highly effective for depression, panic and stress-related problems, including phobias, and has lasting benefits in enabling you to learn how to handle such stresses and episodes in the future.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Illana | 2007/11/29

If you have suicidal thoughts then it definitely isn't wise to cut down on the ADs. If your circumstances are bad then coming off the ADs will only make you feel worse and your suicidal thoughts will get worse. It's a vicious circle.
I think you would be best to go for couselling before you even consider going off the ADs and perhaps you should get advice from a psychiatrist as well.

Reply to Illana
Posted by: Maria | 2007/11/29

I don't think you should cut down on your meds under the current circumstances. Rather tell your doc what is going on, and is him to refer you to a psychologist for some sessions to help you deal with the stress.

Reply to Maria

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement